Ukrainian Mathematical Journal

, Volume 66, Issue 4, pp 561–571 | Cite as

Remainders of Semitopological Groups or Paratopological Groups

  • Fucai Lin
  • Chuan Liu
  • Li-Hong Xie

We mainly discuss the remainders of Hausdorff compactifications of paratopological groups or semitopological groups. Thus, we show that if a nonlocally compact semitopological group G has a compactification bG such that the remainder Y = bG \ G possesses a locally countable network, then G has a countable π -character and is also first-countable, that if G is a nonlocally compact semitopological group with locally metrizable remainder, then G and bG are separable and metrizable, that if a nonlocally compact paratopological group has a remainder with sharp base, then G and bG are separable and metrizable, and that if a nonlocally compact ℝ1-factorizable paratopological group has a remainder which is a k -semistratifiable space, then G and bG are separable and metrizable. These results improve some results obtained by C. Liu (Topology Appl., 159, 1415–1420 (2012)) and A.V. Arhangel’skїǐ and M. M. Choban (Topology Proc., 37, 33–60 (2011)). Moreover, some open questions are formulated.


Topological Group Metrizable Space Dense Subspace Countable Base Countable Type 
These keywords were added by machine and not by the authors. This process is experimental and the keywords may be updated as the learning algorithm improves.


Unable to display preview. Download preview PDF.

Unable to display preview. Download preview PDF.


  1. 1.
    A.V. Arhangel’shiǐ, W. Just, E. A. Rezniczenko, and P. J. Szeptycki, “Sharp bases and weakly uniform bases versus point-countable bases,” Topology Appl., 100, 39–46 (2000).CrossRefMathSciNetGoogle Scholar
  2. 2.
    A.V. Arhangel’shiǐ, “Remainders in compactification and generalized metrizability properties,” Topology Appl., 150, 79–90 (2005).CrossRefMathSciNetGoogle Scholar
  3. 3.
    A.V. Arhangel’shiǐ, “More on remainders close to metrizable spaces,” Topology Appl., 154, 1084–1088 (2007).CrossRefMathSciNetGoogle Scholar
  4. 4.
    A.V. Arhangel’shiǐ and M. Tkachenko, Topological Groups and Related Structures, Atlantis Press, World Sci. (2008).Google Scholar
  5. 5.
    A.V. Arhangel’shiǐ and M. M. Choban, “Remainders of rectifiable spaces,” Topology Appl., 157(4), 789–799 (2010).CrossRefMathSciNetGoogle Scholar
  6. 6.
    A.V. Arhangel’shiǐ, “The Baire property in remainders of topological groups and other results,” Comment. Math. Univ. Carol., 50, No. 2, 273–279 (2009).Google Scholar
  7. 7.
    A.V. Arhangel’shiǐ and M. M. Choban, “Completeness-type properties of semitopological groups, and the theorems of Montgomery and Ellis,” Topology Proc., 37, 33–60 (2011).MathSciNetGoogle Scholar
  8. 8.
    B. Alleche, A.V. Arhangel’shiǐ, and J. Calbrix, “Weak developments and metrization,” Topology Appl., 100, 23–38 (2000).CrossRefzbMATHMathSciNetGoogle Scholar
  9. 9.
    D. Burke, “Covering properties,” Handbook of Set-Theoretic Topology, K. Kunen and J. E. Vaughan (Eds.), Elsevier, Amsterdam (1984), pp. 347–422.CrossRefGoogle Scholar
  10. 10.
    H. R. Bennett and D. J. Lutzer, “Diagonal conditions in ordered spaces,” Fund. Math., 153, 99–123 (1997).zbMATHMathSciNetGoogle Scholar
  11. 11.
    G. Gruenhage, “Generalized metric spaces,” Handbook of Set-Theoretic Topology, K. Kunen and J. E. Vaughan (Eds.), Elsevier, Amsterdam (1984), pp. 423–501.CrossRefGoogle Scholar
  12. 12.
    R. Engelking, General Topology (revised and completed edition), Heldermann Verlag, Berlin (1989).Google Scholar
  13. 13.
    G. Gruenhage, E. Michael, and Y. Michael, “Spaces determined by point-countable covers,” Pacif. J. Math., 113, 303–332 (1984).CrossRefzbMATHMathSciNetGoogle Scholar
  14. 14.
    Z. M. Gao, “Some results on k-semistratifiable spaces,” J. Xibei Univ., 3, 12–16 (1985).Google Scholar
  15. 15.
    M. Henriksen and J. Isbell, “Some properties of compactifications,” Duke Math. J., 25, 83–106 (1958).CrossRefzbMATHMathSciNetGoogle Scholar
  16. 16.
    R. W. Heath and W. E. Lindgren, “Uniform bases,” Houston J. Math., 2, 85–90 (1976).zbMATHMathSciNetGoogle Scholar
  17. 17.
    C. Liu, “Metrizability of paratopological (semitopological) groups,” Topology Appl., 159, 1415–1420 (2012).CrossRefzbMATHMathSciNetGoogle Scholar
  18. 18.
    C. Liu, “A note on paratopological groups,” Comment. Math. Univ. Carol., 47, 633–640 (2006).zbMATHGoogle Scholar
  19. 19.
    C. Liu and S. Lin, “Generalized metric spaces with algebraic structures,” Topology Appl., 157, 1966–1974 (2010).CrossRefzbMATHMathSciNetGoogle Scholar
  20. 20.
    F. Lin and R. Shen, “On rectifiable spaces and paratopological groups,” Topology and Appl., 158, 597–610 (2011).CrossRefzbMATHMathSciNetGoogle Scholar
  21. 21.
    F. Lin and S. Lin, “About remainders in compactifications of paratopological groups,” arXiv:1106.3836v1.Google Scholar
  22. 22.
    F. Lin, “Local properties on the remainders of the topological groups,” Kodai Math. J., 34, 505–518 (2011).CrossRefzbMATHMathSciNetGoogle Scholar
  23. 23.
    S. A. Peregudov, “On pseudocompactness and other covering properties,” Questions Answers Gen. Topology, 17, 153–155 (1999).zbMATHMathSciNetGoogle Scholar
  24. 24.
    B. Šapirovskiǐ, “On the separability and metrizability of spaces with Souslin’s condition,” Sov. Math. Dokl., 13, 1633–1638 (1972).Google Scholar
  25. 25.
    M. Sanchis and M. G. Tkachenko, “ℝ-factorizable paratopological groups,” Topology Appl., 157, No. 4, 800–808 (2010).CrossRefzbMATHMathSciNetGoogle Scholar
  26. 26.
    M. G. Tkachenko, “On the Souslin property in free topological groups over compact Hausdorff spaces,” Mat. Notes, 34, 790–793 (1983).CrossRefzbMATHMathSciNetGoogle Scholar

Copyright information

© Springer Science+Business Media New York 2014

Authors and Affiliations

  • Fucai Lin
    • 1
  • Chuan Liu
    • 2
  • Li-Hong Xie
    • 3
  1. 1.Minnan Normal UniversityMinnanChina
  2. 2.Ohio UniversityZanesvilleUSA
  3. 3.Wuji UniversityNanpingChina

Personalised recommendations